MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA FOLEY CATHETER SILICONE COATED
Model Number 123624A
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that an issue was reported and the customer can be contacted for additional information.Per follow up on 06jul2020 via phone to the complainant.It was reported that the catheter fell out of the patient with the balloon completely deflated.The catheter was in use for about 2 week and also stated that catheter was inflated with 30cc sterile water.
 
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.However, the potential root cause for this failure mode could be user related (example: contact with sharp object)/ mechanical failure/ operator error/ thin rubberize layer.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged warning: do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon.Do not aspirate urine through drainage funnel wall.Single use only.Do not resterilize.For urological use only.Valve type: use luer syringe.Do not use needle.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen.If permitted by hospital protocol, the may be cut off.If this fails, contact an adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." corrections: d10, h3.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that an issue was reported and the customer can be contacted for additional information.Per follow up on (b)(6) 2020 via phone to the complainant.It was reported that the catheter fell out of the patient with the balloon completely deflated.The catheter was in use for about 2 week and also stated that catheter was inflated with 30cc sterile water.

Brand Name
BARDIA FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10341069
Report Number1018233-2020-04845
Device Sequence Number16844278
Product Code KOD
UDI-Device Identifier00801741095238
UDI-Public(01)00801741095238
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/28/2023
Device Model Number123624A
Device Catalogue Number123624A
Device Lot NumberMYCUR732
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1